MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC2828C182TU
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted for the endovascular treatment of a thoracic dissection.Stent oversizing was between 0-5%.It was reported during the index procedure the physician had planned to implant the device in zone 2, however noted the patient had a severely angulated arch.The device was not deployed using rapid pacing however good blood pressure control was maintained.(mean arterial pressure of 55 (90/40 with a heart rate of 60bpm).The physician aligned the device immediately adjacent to the left common carotid and the stent graft was deployed successfully but during release of the tip capture, the device appeared to jump distally.The physician stated that the device also appeared to accordion with overlap of the adjacent stents on the inner curve of the anatomy.Heli-fx endoanchors were then also implanted during the procedure to prevent any further distal migration in lieu of placing an additional proximal extension.Per the physician the cause of the event is related to a lack of radial strength in the stent graft resulting in "stacking" of the stents along the greater curvature of the anatomy.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the device reportedly jumping distally during release of the tip capture without provocation or manipulation could not be determined from the films provided.Images showing deployment of the device, including release of the tip capture, were not seen in the returned images and the reported event could not be assessed.A device issue cannot be ruled out as a potential cause.However, the delivery system was not returned and a product investigation could not be performed.It is also possible that the angulated arch and lack of radial strength of the stent graft may have been a contributor.R <(> <<)>(><(>&<)><(><<)>)>d analysis of the returned fluoro¿s and ct¿s could not clearly identify a root cause of this event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8435602
Report Number2953200-2019-00386
Device Sequence Number19384563
Product Code MIH
UDI-Device Identifier00763000100964
UDI-Public00763000100964
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2020
Device Model NumberVNMC2828C182TU
Device Catalogue NumberVNMC2828C182TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR